Flash Flood, Andrew
- When
- June 13, 5:30 AM CST to 8:30 AM CST
- Where
- Andrew County, Rosendale
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Rivers and creeks out of their banks.
4 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 2:47 AM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 AM CDT SUN JUN 13 2004 .DISCUSSION... OUTFLOW AND ITS ASSOCIATED COLD POOL HAS SETTLED THROUGH AREA AFTER OVERNIGHT CONVECTION. RECOVERY WILL BE SLOW THIS MORNING WITH QUITE A BIT OF ANVIL CIRRUS OVER TOP OF FORECAST AREA. HOWEVER...SHOULD SEE A RAPID RECOVERY THIS AFTERNOON AS TRUE FRONT STAYS ACROSS NORTHWEST CORNER OF MISSOURI. THIS SHOULD SET THE STAGE FOR MORE DEVELOPMENT POSSIBLY STARTING BY LATE AFTERNOON AS CAP ERODES. WITH MODERATE RISK OUT...WILL MENTION POSSIBLE SEVERE STORMS WITH CONVECTION EXPECTED LATE THIS AFTERNOON AND TONIGHT. IN ADDITION...STORMS SHOULD ONCE AGAIN BE EFFICIENT RAIN PRODUCERS AND WITH PWAT STILL IN THE INCH TO INCH AND A HALF RANGE...POTENTIAL FOR FLOODING CONTINUES. ANOTHER COLD POOL OUTFLOW BOUNDARY SHOULD SETTLE SOUTH ACROSS REGION WITH THIS ACTIVITY...BUT TRUE FRONT WILL STAY FURTHER NORTH...MORE TIED TO THE STRONGER UPPER LEVEL FLOW. FOR MONDAY NIGHT...EXPECT TO SEE ANOTHER ROUND OF CONVECTION WITH THE FRONT IN NORTHERN MISSOURI...WITH MORE HEAVY RAIN POSSIBLE. TUESDAY AFTERNOON AND NIGHT...MAY SEE A BIT OF A BREAK FROM THE HEAVY RAIN ACTIVITY AS FRONT SETS UP A LITTLE FURTHER NORTH IN RESPONSE TO UPPER LEVEL FLOW RIDGING SLIGHTLY AS STRONGER SHORTWAVE DROPS INTO NORTHERN ROCKIES. WILL LEAVE SOME POPS IN THE NORTHERN PART OF FORECAST AREA DURING THE DAY ON TUESDAY AS MONDAY NIGHT STORMS WIND DOWN...BUT NOT EXPECTING TO SEE HEAVY RAIN...SO WILL CUT BACK ON THE LENGTH OF THE FLOOD WATCH JUST A BIT. PATTERN REMAINS ACTIVE EVEN INTO WEDNESDAY AS STRONGER NORTHERN STREAM WAVE MOVES PAST TO THE NORTH...AND HELPS TO FINALLY DRIVE FRONT THROUGH AREA. WILL PUT SOME POPS IN ON WEDNESDAY WITH THIS FRONT. PC && .PREVIOUS DISCUSSION... 358 PM CDT... TWO AREAS TO FOCUS ON THIS AFTERNOON FOR CONVECTIVE DEVELOPMENT. SO FAR...FRONTAL ACTIVITY HAS REMAINED TO THE WEST/NORTHWEST ALONG THE QUASI-STATIONARY FRONT ACROSS SOUTHEASTERN NEBRASKA INTO NORTH CENTRAL KANSAS. THE OTHER AREA OF CONCERN IS TO THE SOUTH/SOUTHWEST ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI NORTH OF THE OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY. ANTICIPATE ACTIVITY TO THE SOUTH OF THE FORECAST AREA TO BEGIN AFFECT SOUTHERN COUNTIES AROUND 2130Z...WHILE EXPECT CONVECTION TO THE WEST OF THE AREA TO HOLD OFF UNTIL AFTER 00Z. PER RUC HOURLY MESOANALYSIS...CAP CONTINUES TO WEAKEN AND AIRMASS REMAINS VERY UNSTABLE...WITH MU CAPES AROUND 4000 J/KG. THINK THE MOST LIKELY SCENARIO IS ACTIVITY TO THE WEST WILL CONGEAL INTO AN MESOSCALE CONVECTIVE COMPLEX...AND TRACK ACROSS THE FORECAST AREA BETWEEN 02Z AND 10Z...WITH THE MAIN THREATS BEING LARGE HAIL (MID-LEVEL LAPSE RATES AROUND 8C/KM)...DAMAGING WINDS...AND HEAVY RAIN. WITH PWATS AROUND 1.5-2.0 INCHES...AND ADDITIONAL SUPPORT FROM A SHORTWAVE PROGGED TO ARRIVE FROM THE NORTHERN/CENTRAL PLAINS BY 06Z TONIGHT...HEAVY RAIN LOOKS LIKELY. TAKING INTO ACCOUNT ANTECEDENT MOISTURE CONDITIONS WITH FFG VALUES MOSTLY RANGING FROM A HALF TO ONE INCH...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE CWA. MOIST AND UNSTABLE CONDITIONS WILL BE PRESENT AGAIN ON SUNDAY...ALONG WITH FAVORABLE JET DYNAMICS AND ATTENDANT MODERATE DEEP LAYER SHEAR. SO...SEVERE THREAT LOOKS MODERATE AGAIN TOMORROW. CONVECTION WILL LIKELY FORM INTO ANOTHER COMPLEX ON SUNDAY NIGHT...EXACERBATING ANY FLOODING PROBLEMS THAT MAY HAVE DEVELOPED. TAKING INTO ACCOUNT THE POTENTIAL FOR MULTIPLE CONVECTIVE COMPLEXES OVER THE NEXT FEW NIGHTS...HAVE ISSUED THE FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA FROM THIS EVENING UNTIL TUESDAY EVENING. SHOWERS AND THUNDERSTORMS LOOK TO BE POSSIBLE ONCE AGAIN MONDAY AFTERNOON AS ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA. THESE STORMS MAY DEVELOP INTO ANOTHER POSSIBLE MCS MONDAY EVENING AND MOVE ACROSS NORTHEAST KANSAS AND NORTHERN AND CENTRAL PORTIONS OF MISSOURI. ANY REMAINING CONVECTIVE ACTIVITY SHOULD MOVE OUT OF THE FORECAST AREA TUESDAY AS THE SURFACE LOW AND UPPER ENERGY EXIT TO THE SOUTHEAST. THERE IS A HINT OF UPPER RIDGING FOR TUESDAY AND TEMPORARY SURFACE HIGH PRESSURE SETTLES ACROSS MISSOURI. AT THE SAME TIME ANOTHER SHORTWAVE IS PROGGED TO MOVE ACROSS THE ROCKIES AND INDUCE A LEE SIDE SURFACE LOW. AN ATTENDANT SURFACE FRONT IS THEN EXPECTED TO PUSH ACROSS THE FORECAST AREA WEDNESDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN UPPER TROUGH REMAINS POSITIONED ACROSS THE WESTERN STATES THROUGHOUT THE REST OF THE FORECAST...ALLOWING ADDITIONAL SHORTWAVES TO EJECT OUT AHEAD ACROSS THE CENTRAL PLAINS. HAVE HELD OFF ADDING ANYTHING MORE THAN SLIGHT PRECIPITATION CHANCES PAST WEDNESDAY...WITH THE TIMING OF PRECIPITATION DEVELOPMENT STILL A CHALLENGE FOR LATE NEXT WEEK. SCHMIT/STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES KSZ025...KSZ057...KSZ060...KSZ102>105. MO...FLOOD WATCH UNTIL NOON CDT TUESDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040...MOZ0 43>046...MOZ053>054. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 532 AM CDT SUN JUN 13 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. THE EXACT LOCATION OF THIS ACTIVITY IS UNCERTAIN AT THIS TIME DUE TO A QUESTION OF WHERE THE SURFACE FRONT WILL BE SITUATED THIS AFTERNOON. CURRENT THINKING IS THIS FRONT WILL BE ROUGHLY LOCATED FROM NORTHEAST KANSAS THROUGH NORTHWEST MISSOURI...FROM AROUND ST JOSEPH TO NORTH OF KIRKSVILLE...LATE THIS AFTERNOON. IF STORMS DEVELOP ALONG THIS BOUNDARY LATE IN THE DAY... SUPERCELL TYPE STORMS WOULD BE POSSIBLE INITIALLY...WHICH WOULD THEN FORM INTO A STORM COMPLEX ACROSS THE NORTHERN HALF OF MISSOURI THIS EVENING. HEAVY RAINFALL WILL BE POSSIBLE AND WITH ALREADY SATURATED GROUND...FLOODING WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST FOR MONDAY AFTERNOON INTO TUESDAY MORNING AND AGAIN ON WEDNESDAY. A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF NORTHEAST KANSAS AND NORTHWEST MISSOURI ON MONDAY WITH MORE STORMS POSSIBLE ALONG THIS BOUNDARY MONDAY AFTERNOON AND INTO TUESDAY MORNING. THERE WILL BE A CHANCE OF SEVERE STORMS WITH HAIL AND DAMAGING WINDS...AND MORE HEAVY RAINFALL WHICH MAY CREATE FLOODING PROBLEMS. THE FRONT SHOULD FINALLY BE PUSHED SOUTH ACROSS MISSOURI AND EASTERN KANSAS ON WEDNESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND INTO THE EVENING HOURS. IT MAY ALSO BE NEEDED MAINLY FOR NORTHERN MISSOURI MONDAY AFTERNOON AND EVENING...AND THEN ACROSS THE ENTIRE OUTLOOK AREA ON WEDNESDAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. PC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG PLEASANT HILL 38.80N 94.27W
06/12/2004 CASS MO NWS EMPLOYEE
5 INCH TREE DOWN
&&
RCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 AM CDT SUN JUN 13 2004 MOZ008-017-025-033-040-046-130646- ADAIR MO-COOPER MO-HOWARD MO-MACON MO-RANDOLPH MO-SCHUYLER MO- 1247 AM CDT SUN JUN 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 456 HAS BEEN CANCELLED AS OF 1247 AM CDT SUNDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ADAIR...COOPER...HOWARD...MACON...RANDOLPH AND SCHUYLER. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. KOCH
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 12 S MARSHALL 38.94N 93.20W
06/12/2004 SALINE MO LAW ENFORCEMENT
TREE LIMBS ON POWERLINES IN MARSHALL JUNCTION. CORRECTED
COUNTY LOCATION.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST CLINTON 38.37N 93.77W
06/12/2004 70 MPH HENRY MO EMERGENCY MNGR
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD GILMAN CITY 40.14N 93.87W
06/12/2004 HARRISON MO LAW ENFORCEMENT
WATER AND DEBRIS OVER ROUTE H.
&&
PCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 2 W MILL GROVE 40.32N 93.64W
06/13/2004 MERCER MO AMATEUR RADIO
ROUTE D EAST OF ROUTE U WATER OVER ROAD AND ROAD
IMPASSABLE.
&&
PCThe Pleasant Hill radar (KEAX), 138 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
4 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Rivers and creeks out of their banks.
Rivers and creeks out of their banks.
Brief tornado touchdown observed by spotters just west of Elmo. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyThe tornado archive for Missouri, 2004Warnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408877, 5408878, 5408953, 5408954, 5408955, 5408956, 5408958, 5408957, 5408960, 5408959.